Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 9, 2016, 1:10 AM CDT for 4 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2016, 1:10 AM CDT (06:10 UTC)
- Expired
- Apr 9, 2016, 2:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Loving County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 122 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WUUS54 KMAF 090610
SVRMAF
TXC301-389-475-495-090715-
/O.NEW.KMAF.SV.W.0005.160409T0610Z-160409T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
110 AM CDT SAT APR 9 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WINKLER COUNTY IN WESTERN TEXAS...
NORTHERN WARD COUNTY IN WESTERN TEXAS...
CENTRAL REEVES COUNTY IN SOUTHWESTERN TEXAS...
SOUTHEASTERN LOVING COUNTY IN WESTERN TEXAS...
* UNTIL 215 AM CDT
* AT 110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
PECOS...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WINK...WICKETT...PYOTE...WINKLER COUNTY AIRPORT AND BARSTOW.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 51 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3144 10360 3160 10366 3192 10323 3148 10292
TIME...MOT...LOC 0610Z 250DEG 24KT 3153 10353
HAIL...1.25IN
WIND...60MPH
$$
671 follow-up statement
699
WWUS54 KMAF 090642
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
142 AM CDT SAT APR 9 2016
TXC389-090652-
/O.CAN.KMAF.SV.W.0005.000000T0000Z-160409T0715Z/
REEVES TX-
142 AM CDT SAT APR 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL REEVES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3150 10338 3165 10344 3192 10323 3148 10292
TIME...MOT...LOC 0642Z 250DEG 24KT 3160 10329
$$
TXC301-475-495-090715-
/O.CON.KMAF.SV.W.0005.000000T0000Z-160409T0715Z/
WINKLER TX-WARD TX-LOVING TX-
142 AM CDT SAT APR 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHWESTERN WINKLER...NORTHEASTERN WARD AND SOUTHEASTERN LOVING
COUNTIES...
AT 142 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF PYOTE...OR 18 MILES NORTHEAST OF PECOS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINK...WICKETT...PYOTE AND WINKLER COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 58 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3150 10338 3165 10344 3192 10323 3148 10292
TIME...MOT...LOC 0642Z 250DEG 24KT 3160 10329
HAIL...1.00IN
WIND...60MPH
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 12:29 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 9, 12:29 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1229 AM CDT SAT APR 9 2016 .DISCUSSION... The latest Aviation Discussion is below. && .AVIATION... Thunderstorms could affect KPEQ through 09/08Z with strong winds and perhaps hail. Thunderstorms could still form later tonight and possibly affect KINK, KMAF and KHOB. Since probabilities are so low will forego inclusion at this time. Will also include low level wind shear at KMAF through at least 09/11Z when the low level jet shifts off to the east. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 83 54 78 / 0 20 40 0 Carlsbad 50 82 52 76 / 0 10 10 0 Dryden 60 89 60 86 / 10 10 20 0 Fort Stockton 57 87 55 79 / 0 10 10 0 Guadalupe Pass 52 73 47 67 / 0 10 10 0 Hobbs 51 81 48 73 / 0 10 10 0 Marfa 41 79 41 73 / 0 10 10 0 Midland Intl Airport 58 84 57 78 / 0 20 30 0 Odessa 59 85 57 78 / 0 20 20 0 Wink 52 86 51 79 / 0 10 10 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, Apr 8, 1:48 PM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT FRI APR 8 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 148 PM CDT FRI APR 8 2016 /1248 PM MDT FRI APR 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 8, 8:12 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 812 PM CDT FRI APR 8 2016 TXZ074-075-081-090200- BIG BEND AREA TX-PECOS TX-DAVIS/APACHE MOUNTAINS AREA TX- 812 PM CDT FRI APR 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND SOUTHWESTERN PECOS COUNTIES UNTIL 900 PM CDT... AT 811 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MARATHON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARATHON AND ELEPHANT MOUNTAIN WILDLIFE MANAGEMENT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND . && LAT...LON 2995 10342 3000 10351 3061 10333 3045 10287 TIME...MOT...LOC 0111Z 204DEG 37KT 3016 10335 44
Local storm report, Apr 8, 8:21 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT FRI APR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 2 WSW MARATHON 30.19N 103.27W
04/08/2016 M0.50 INCH BREWSTER TX CO-OP OBSERVER
VERY HEAVY RAINFALL WITH 1/2 INCH HAIL.
&&
CMRSpecial weather statement, Apr 8, 9:07 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 907 PM CDT FRI APR 8 2016 TXZ075-090245- PECOS TX- 907 PM CDT FRI APR 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 945 PM CDT... AT 907 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF BELDING...OR 17 MILES SOUTH OF FORT STOCKTON... MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAKERSFIELD AND SIERRA MADERA. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 264 AND 299. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND . && LAT...LON 3049 10295 3058 10309 3113 10261 3088 10222 TIME...MOT...LOC 0207Z 219DEG 50KT 3063 10290 44
Special weather statement, Apr 8, 9:45 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 PM CDT FRI APR 8 2016
TXZ068-069-075-090330-
CRANE TX-UPTON TX-PECOS TX-
945 PM CDT FRI APR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRANE...NORTH
CENTRAL PECOS AND SOUTHWESTERN UPTON COUNTIES UNTIL 1030 PM CDT...
AT 945 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES EAST OF FORT STOCKTON...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCAMEY...GIRVIN AND UPTON COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 267 AND 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MIDLAND .
&&
LAT...LON 3115 10195 3108 10210 3109 10236 3108 10237
3103 10229 3103 10222 3082 10268 3089 10277
3133 10245
TIME...MOT...LOC 0245Z 213DEG 34KT 3093 10266
44Special weather statement, Apr 8, 11:00 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1100 PM CDT FRI APR 8 2016
TXZ057-074-090445-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
1100 PM CDT FRI APR 8 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CULBERSON COUNTY...
AT 1100 PM CDT...A STRONG THUNDERSTORM WAS 13 MILES NORTH OF PLATEAU...
OR 22 MILES NORTHEAST OF VAN HORN...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN VAN
HORN AND HIGHWAY 54 CORRIDOR AND NORTHWESTERN DAVIS/APACHE MOUNTAINS
AREA COUNTIES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3115 10453 3129 10464 3163 10452 3142 10431
3124 10419
TIME...MOT...LOC 0400Z 237DEG 20KT 3125 10454
67Special weather statement, Apr 8, 11:41 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1141 PM CDT FRI APR 8 2016
NMZ028-TXZ057>059-258-090545-
EDDY COUNTY PLAINS-GUADALUPE MOUNTAINS-REEVES COUNTY AND UPPER TRANS
PECOS-VAN HORN AND HIGHWAY 54 CORRIDOR-LOVING-
1141 PM CDT FRI APR 8 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL EDDY...
NORTHEASTERN CULBERSON...NORTHWESTERN REEVES AND NORTHWESTERN LOVING
COUNTIES...
AT 1141 PM CDT/1041 PM MDT/...A STRONG THUNDERSTORM WAS 26 MILES
SOUTHEAST OF PINE SPRINGS...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MALAGA...RED BLUFF RESERVOIR AND RED BLUFF.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3154 10436 3164 10460 3205 10446 3220 10428
3223 10411 3223 10400 3197 10382
TIME...MOT...LOC 0441Z 212DEG 37KT 3170 10442
67The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:12 PM CDT | Special Weather Statement | MAF | Brewster | 48 min |
| Apr 8, 9:07 PM CDT | Special Weather Statement | MAF | Pecos | 38 min |
| Apr 8, 9:45 PM CDT | Special Weather Statement | MAF | Crane | 45 min |
| Apr 8, 11:00 PM CDT | Special Weather Statement | MAF | Culberson | 45 min |
| Apr 8, 11:41 PM CDT | Special Weather Statement | MAF | 64 min | |
| Apr 8, 11:56 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 64 min |
| Apr 9, 12:18 AM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 57 min |
| Apr 9, 1:37 AM CDT | Special Weather Statement | MAF | Culberson | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.